Alert archive / Michigan / Tornado Warnings in 2013

Tornado Warning 6, NWS Detroit, MI

May 28, 2013Genesee County, Michigan

NWS Detroit, MI issued this tornado warning at May 28, 2013, 10:24 PM EDT for Genesee County, Michigan. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 10:24 PM EDT (02:24 UTC)
Expired
May 28, 2013, 11:30 PM EDT
In force
66 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Genesee County, MI

The radar

The Detroit radar (KDTX), 52 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WFUS53 KDTX 290224
TORDTX
MIC049-290330-
/O.NEW.KDTX.TO.W.0006.130529T0224Z-130529T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1024 PM EDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 1130 PM EDT

* AT 1020 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR CLIO...AND MOVING EAST AT 25 MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  MOUNT MORRIS AROUND 1030 PM EDT.
  THETFORD TOWNSHIP AROUND 1035 PM EDT.
  GENESEE AROUND 1040 PM EDT.
  OTISVILLE AROUND 1050 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OTISVILLE...          MOUNT MORRIS...       MONTROSE...
  FLUSHING...           CLIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4322 8346 4305 8346 4304 8393 4322 8393
TIME...MOT...LOC 0224Z 265DEG 22KT 4316 8374

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

OROW
6 follow-up statements
137 
WWUS53 KDTX 290233
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1033 PM EDT TUE MAY 28 2013

MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1033 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GENESEE COUNTY
UNTIL 1130 PM EDT...

AT 1028 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CLIO...AND MOVING EAST AT 20 MPH.


HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  THETFORD TOWNSHIP AND GENESEE AROUND 1040 PM EDT.
  OTISVILLE AROUND 1055 PM EDT.

A SECOND STORM APPROXIMATELY 5 MILES SOUTHWEST OF CLIO WAS ALSO 
SHOWING SIGNS OF ROTATION.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OTISVILLE...          MOUNT MORRIS...       CLIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4322 8384 4322 8346 4306 8346 4305 8347
      4307 8385
TIME...MOT...LOC 0232Z 255DEG 19KT 4318 8369

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

OROW
738 
WWUS53 KDTX 290242
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1042 PM EDT TUE MAY 28 2013

MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1042 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GENESEE
COUNTY UNTIL 1130 PM EDT...

AT 1041 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MOUNT MORRIS...AND MOVING EAST AT 35 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  OTISVILLE AROUND 1055 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OTISVILLE...          MOUNT MORRIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4322 8367 4322 8346 4306 8346 4305 8347
      4306 8373 4308 8379
TIME...MOT...LOC 0243Z 267DEG 29KT 4310 8364

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

OROW
994 
WWUS53 KDTX 290249
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1049 PM EDT TUE MAY 28 2013

MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1049 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GENESEE
COUNTY UNTIL 1130 PM EDT...

AT 1046 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MOUNT MORRIS...AND MOVING EAST AT 25 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  OTISVILLE AROUND 1100 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OTISVILLE...          MOUNT MORRIS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4322 8362 4322 8346 4306 8346 4305 8347
      4306 8373 4308 8374
TIME...MOT...LOC 0249Z 268DEG 21KT 4310 8362

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CB
893 
WWUS53 KDTX 290254
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1054 PM EDT TUE MAY 28 2013

MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1054 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GENESEE
COUNTY UNTIL 1130 PM EDT...

AT 1050 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MOUNT MORRIS...AND MOVING EAST AT 20 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  OTISVILLE AROUND 1105 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OTISVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4309 8370 4322 8357 4322 8346 4306 8346
      4305 8347 4307 8370
TIME...MOT...LOC 0254Z 269DEG 18KT 4310 8359

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CB
566 
WWUS53 KDTX 290259
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1059 PM EDT TUE MAY 28 2013

MIC049-290330-
/O.CON.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1059 PM EDT TUE MAY 28 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GENESEE
COUNTY UNTIL 1130 PM EDT...

AT 1054 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTHWEST OF DAVISON...AND MOVING EAST AT 20 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
GENESEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4322 8353 4322 8346 4306 8346 4305 8347
      4307 8364 4311 8364
TIME...MOT...LOC 0259Z 272DEG 18KT 4310 8355

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

CB
198 
WWUS53 KDTX 290313
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1113 PM EDT TUE MAY 28 2013

MIC049-290323-
/O.CAN.KDTX.TO.W.0006.000000T0000Z-130529T0330Z/
GENESEE MI-
1113 PM EDT TUE MAY 28 2013

...THE TORNADO WARNING FOR NORTHEASTERN GENESEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.

LAT...LON 4322 8353 4322 8346 4306 8346 4305 8347
      4307 8364 4311 8364
TIME...MOT...LOC 0313Z 272DEG 18KT 4310 8345

$$

CB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at May 28, 7:14 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, May 28, 7:14 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
714 PM EDT TUE MAY 28 2013

.AVIATION...

//DISCUSSION...

WARM FRONT CURRENTLY LINED UP WEST/EAST BETWEEN THE I-69 AND M-59
CORRIDORS WILL FOCUS SCATTERED CONVECTION THIS EVENING AND TO SOME
EXTENT OVERNIGHT AS IT SLOWLY SHIFTS TO THE NORTH/NORTHEAST. BEST
COVERAGE OF SHRA/TSRA WILL OCCUR FROM FNT TO MBS WITH LESSER CHANCES
PTK/DET AND LITTLE/NO EXPECTATIONS FOR THE I-94 CORRIDOR NOW THAT
CONVERGENCE WITH FRONTAL BOUNDARY HAS SHIFTED NORTH. WHILE WIDELY
SCATTERED CONVECTIVE ACTIVITY WILL BE POSSIBLE INTO WEDNESDAY...THE
COVERAGE WILL BE MINIMAL AS BEST CONVERGENCE ALONG THE WARM FRONT
SHIFTS NORTH OF ALL TERMINALS. HENCE...WILL NOT INCLUDE SHRA/TSRA IN
FORECASTS BEYOND THIS EVENING.

FOR DTW...ASIDE FROM A STRAY SHOWER...CONVECTIVE THREAT HAS SHIFT TO
THE NORTH OF DTW THIS EVENING. CIGS AROUND 5KFT WILL BE POSSIBLE AT
TIMES WITHIN INCREASED LOW LEVEL MOISTURE WITHIN SOUTHWEST FLOW
SOUTH OF THE FRONT AND MINOR FOG...4-6SM...WILL BE POSSIBLE LATE AT
NIGHT.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN CEILINGS AOB 5000 FT THROUGH 04Z THIS EVENING.

&&

.PREV DISCUSSION...ISSUED 330 PM EDT TUE MAY 28 2013

SHORT TERM...TONIGHT

A DEEPENING LOW LEVEL MOISTURE PROFILE /DEWPOINTS SOLIDLY IN THE MID
60S/ CONTRIBUTING TO A VERY SLOWLY DESTABILIZING ENVIRONMENT THIS
AFTERNOON IN THE WAKE OF MCV SUPPORTED LINEAR SLIGHTLY ELEVATED
CONVECTIVE LINE NOW SEEN EXITING TO THE EAST.  WEAK WARM AIR
ADVECTION ON THE OUTER FRINGE OF THE INTRUDING WARM SECTOR AND MIXED
SOUTHWESTERLIES...COMBINED WITH A POCKETS OF THINNING CLOUD
COVER...EASING TEMPERATURES INTO THE MID AND UPPER 70S FROM THE I-94
CORRIDOR BACK THROUGH NORTHERN IN/SOUTHWEST LOWER MI.  GIVEN THE
ELEVATED BOUNDARY LAYER MOISTURE CONTENT...THIS IS SUFFICIENT TOWARD
GENERATING UPWARDS OF 1000-1500 J/KG OF MLCAPE ALONG THE NORTHERN
EXTENT OF THE EFFECTIVE LOW LEVEL INSTABILITY GRADIENT.  CORRIDOR OF
DEEPER INSTABILITY TRAILS BACK INTO PORTIONS OF SOUTHWEST
ILLINOIS...WHERE A SMALL CONVECTIVE CLUSTER CONTINUES TO LIFT
NORTHEAST.

MULTIPLE VERY MINOR PERTURBATIONS NOTED ON WATER VAPOR TRANSLATING
THROUGH THE DEEPER SOUTHWEST FLOW FROM THE SOUTHERN PLAINS INTO
MISSOURI/ILLINOIS.  LEAD WAVE LIFTING OFF THE END OF LAKE MICHIGAN
AT 19Z.  A SOLID LOW LEVEL GRADIENT REMAINS DRAPED ACROSS THIS
REGION...MAINTAINING A BELT OF 30-40 KNOT WINDS AT 850 MB.
THIS BROADER ASCENT RESULTING IN AN EXPANSION IN SHOWER/EMBEDDED
THUNDER COVERAGE ACROSS SOUTHWEST LOWER MI.  THE MAIN QUESTION
THROUGH THIS EVENING REMAINS WHETHER THE DEGREE OF BOUNDARY LAYER
DESTABILIZATION CAN EVER BECOME ADEQUATE ENOUGH TO SUPPORT ANYTHING
BEYOND A MORE GENERAL SCATTERED TO NUMEROUS SHOWER/THUNDERSTORM
OPPORTUNITY AS THIS FORCING FIELD WORKS ACROSS THE AREA.  SHOULD
MORE ROBUST DEVELOPMENT OF CONVECTION EMERGE UPSTREAM...THERE WILL
REMAIN THE POTENTIAL FOR SOME DEGREE OF UPSCALE GROWTH ALONG THE
INSTABILITY GRADIENT AND ON THE FRINGE OF THE EXPANDING MID LEVEL
CAP.  THIS WILL MAINTAIN AT LEAST AN ISOLATED SEVERE WIND GUST RISK
INTO THE LATE EVENING HOURS GIVEN SUFFICIENT DEEP LAYER
SHEAR.

LONG TERM...WEDNESDAY THROUGH MONDAY

UNSETTLED UPPER AIR AND JET STREAM PATTERNS THE NEXT FEW DAYS WILL
KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THE WORK WEEK.
CURRENT WV AND IR SATELLITE IMAGERY SHOWS THE NEXT FEATURE OF
INTEREST COMING ONSHORE IN THE NRN CA AND OR COAST IN THE FORM OF A
110KT JET STREAM. AS THIS JET PROGRESSES INLAND...IT WILL SHAPE AN UPPER
LEVEL TROUGH OVER THE UPPER MIDWEST THUR TO FRI. THE JET THEN
ACCELERATES TO 130KT DURING THE WEEKEND AS IT EXITS EASTERN CANADA.
SEVERAL JETLETS WILL INTERACT WITH THE MAIN JET STREAM AND UPPER
TROUGHS TO PRODUCE MESOSCALE FEATURES LEADING TO OUR SURFACE WEATHER
FORECAST THROUGH DAY 7.

TO START WEDNESDAY...THE SRN CWA WILL BE IN THE RIGHT REAR ENTRANCE
REGION OF A WEAK JETLET. DESPITE AN UPPER LEVEL RIDGE STABILIZING
THE REGION...THERE WILL BE ENOUGH VERTICAL MOTION AND NEAR
SATURATION IN THE MID-LEVELS TO CREATE A RAIN AND TSTORM THREAT MUCH
OF THE DAY. HIGH TEMPS BOTH WED AND THU WERE DERIVED FROM MIXING THE
H8 TEMPS OF 15/17 C RESPECTIVELY TO YIELD 86/88. THERMAL PROFILE
SHOWS LIFTED INDICES OF -4 AND -6 WED/THU WITH CAPE VALUES 1500 TO
3000 J/KG DURING PEAK HEATING OF THE RESPECTIVE DAYS. WHILE FORCING
FOR WED IS RESTRICTED TO LAKE BREEZES, OUTFLOWS, OR THERMAL
LOWS...THURS OFFERS THE EASTERN EDGE OF A FRONTAL BOUNDARY LIFTING
INTO MICHIGAN WITH MORE OUTFLOWS ALSO POSSIBLE.

THE SURFACE REFLECTION OF THE AFORE MENTIONED UPPER TROUGH OVER THE
MIDWEST WILL PLOW THROUGH THE REGION FRI THROUGH SAT NIGHT. THE LOW
IS LARGE IN SURFACE AREA WITH HIGH COLUMN RH AND RESULTANT PW NEAR
1.50 INCHES.  ONCE THE SFC LOW/FRONT MOVES THROUGH EARLY SUN...THE
UPPER TROUGH WILL REMAIN IN PLACE IN THE GREAT LAKES. COLD/DRY AIR
ADVECTION THROUGH MONDAY WILL LEAD TO A DROP IN TEMPERATURES AND OUR
FIRST PROLONGED DRY SPELL IN A WHILE.

MARINE...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS
THE REGION THROUGH TONIGHT AS A MOIST AND UNSTABLE ENVIRONMENT MOVES
IN BEHIND A WARM FRONT.  WINDS WILL SHIFT TO SOUTHWESTERLY IN THE
WAKE OF THIS FRONT.  AMPLE MOISTURE ADVECTION ALONG AND IN THE WAKE
OF THE SURFACE FRONT MAY PRODUCE EXTENSIVE FOG OVER THE COLDER OPEN
WATERS OF LAKE HURON TONIGHT...POSSIBLY LASTING INTO THE DAY
WEDNESDAY. SOUTHERLY WINDS AND PERSISTENT MOIST AND UNSTABLE AIR
WILL LEAD TO PERIODIC THUNDERSTORM CHANCES INTO THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...MR
LONG TERM....MM
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 28, 7:40 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
740 PM EDT TUE MAY 28 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-292015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
740 PM EDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS WITH THE
HIGHEST PROBABILITY OF SEVERE WEATHER THROUGH 10 PM NORTH OF THE
M 59 CORRIDOR.

THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH AND HAIL TO ONE HALF INCH DIAMETER. AN ISOLATED TORNADO STILL
CANNOT BE RULED OUT. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORMS WILL MOVE
TO THE EAST AT 35 MPH.

A WARM FRONT SLOWLY LIFTING THROUGH THE REGION TONIGHT WILL BRING
INCREASINGLY HUMID CONDITIONS. THE PROXIMITY TO THE SURFACE FRONT
AND UPPER LEVEL DISTURBANCES ARRIVING FROM THE WEST WILL LEAD TO
PERIODIC THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY AS A
WARM AND HUMID AIRMASS RESIDES OVER THE REGION. MULTIPLE UPPER
LEVEL DISTURBANCES TRAVERSING THE REGION WITHIN THIS UNSTABLE
AIRMASS WILL PROVIDE THE CHANCES FOR MULTIPLE ROUNDS OF
THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-292015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
740 PM EDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A
SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. THE
HIGHEST PROBABILITY OF SEVERE WEATHER WILL OCCUR THROUGH 10 PM. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH
AND HAIL TO ONE HALF INCH DIAMETER. AN ISOLATED TORNADO STILL CANNOT
BE RULED OUT. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORMS WILL MOVE TO
THE EAST AT 35 MPH.

A WARM FRONT SLOWLY LIFTING THROUGH THE REGION TONIGHT WILL BRING
INCREASINGLY HUMID CONDITIONS. THE PROXIMITY TO THE SURFACE FRONT
AND UPPER LEVEL DISTURBANCES ARRIVING FROM THE WEST WILL LEAD TO
PERIODIC THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SUNDAY AS A
WARM AND HUMID AIRMASS RESIDES OVER THE REGION. MULTIPLE UPPER
LEVEL DISTURBANCES TRAVERSING THE REGION WITHIN THIS UNSTABLE
AIRMASS WILL PROVIDE THE CHANCES FOR MULTIPLE ROUNDS OF
THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MR/DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, May 28, 9:08 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
908 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND DMG     4 W PERRY               42.81N 84.31W
05/28/2013                   SHIAWASSEE         MI   AMATEUR RADIO

            MULTIPLE TREES AND WIRES DOWNED IN THE 7000 BLOCK OF
            LANSING ROAD IN PERRY. POSSIBLE TORNADO DAMAGE.

&&

RKULIK
Local storm report, May 28, 9:18 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
918 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     4 W PERRY               42.81N 84.30W
05/28/2013                   SHIAWASSEE         MI   AMATEUR RADIO

            DOWNED TREE PULLED WIRES FROM HOUSE. POSSIBLE TORNADO
            DAMAGE.

0902 PM     TORNADO          4 N FLINT               43.08N 83.69W
05/28/2013                   GENESEE            MI   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND AT SAGINAW AND CORNELL
            ROADS

&&

RKULIK
Local storm report, May 28, 9:30 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
930 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND DMG     2 SW PERRY              42.81N 84.26W
05/28/2013                   SHIAWASSEE         MI   BROADCAST MEDIA

            TREES DOWNED ON BEARD ROAD

&&

RKULIK
Local storm report, May 28, 10:02 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1002 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND DMG     5 NNW FENTON            42.86N 83.76W
05/28/2013                   GENESEE            MI   AMATEUR RADIO

            LARGE TREE LIMBS DOWNED AS WELL AS TREES DOWNED ON
            THOMPSON ROAD BETWEEN LINDEN AND JENNINGS ROADS.

0929 PM     TSTM WND DMG     5 SE SWARTZ CREEK       42.91N 83.75W
05/28/2013                   GENESEE            MI   LAW ENFORCEMENT

            HOUSE LEVELED ON SOUTH JENNINGS ROAD

0935 PM     TSTM WND DMG     5 WSW GRAND BLANC       42.89N 83.71W
05/28/2013                   GENESEE            MI   AMATEUR RADIO

            OVER A DOZEN TREES DOWNED ACROSS A QUARTER MILE STRETCH
            OF BALDWIN ROAD JUST WEST OF FENTON ROAD. POSSIBLE
            TORNADO DAMAGE.

&&

RKULIK
Local storm report, May 28, 10:08 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1008 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TORNADO          4 E GRAND BLANC         42.92N 83.53W
05/28/2013                   GENESEE            MI   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND NEAR GOODRICH HIGH SCHOOL

&&

RKULIK
Local storm report, May 28, 10:24 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1024 PM EDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     FUNNEL CLOUD     2 SE GOODRICH           42.90N 83.49W
05/28/2013                   GENESEE            MI   AMATEUR RADIO

            REPORT OF FUNNEL CLOUD AND DEBRIS ON M15 BETWEEN GREEN
            AND KIPP ROADS

1000 PM     TSTM WND DMG     1 ENE GOODRICH          42.92N 83.50W
05/28/2013                   GENESEE            MI   AMATEUR RADIO

            TREES AND WIRES DOWNED ON EAST HEGEL. UNABLE TO GO NORTH
            TOWARDS ATLAS DUE TO TREES AND WIRES DOWN. PEOPLE
            REPORTED TRAPPED IN HIGH SCHOOL

1003 PM     TSTM WND DMG     3 E GOODRICH            42.92N 83.46W
05/28/2013                   LAPEER             MI   AMATEUR RADIO

            HOMES DESTROYED ON HEGEL ROAD. PEOPLE REPORTED TRAPPED IN
            HOMES.

&&

RKULIK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:32 PM EDTTornado WarningDTXShiawassee58 min
May 28, 9:06 PM EDTTornado WarningDTXGenesee24 min
May 28, 9:13 PM EDTTornado WarningDTXGenesee62 min
May 28, 10:03 PM EDTTornado Warning Tornado observedDTXLapeer57 min
May 29, 3:49 AM EDTMarine Dense Fog AdvisoryDTX36 hr

Nearby

Tornado Warnings in Michigan, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.